Alert archive / Florida / Special Weather Statements in 2025

Special Weather Statement, NWS Melbourne, FL

August 9, 2025Okeechobee County, Florida

NWS Melbourne, FL issued this special weather statement at Aug 9, 2025, 4:06 PM EDT for Okeechobee County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2025, 4:06 PM EDT (20:06 UTC)
Expired
Aug 9, 2025, 4:30 PM EDT
In force
24 min
Issued by
NWS Melbourne, FL
Hail
0.00 in
Wind
50

County Okeechobee County, FL

The radar

The Melbourne radar (KMLB), 55 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2025-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 915 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2025-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
915 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
733 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

610 
WWUS82 KMLB 092006
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
406 PM EDT Sat Aug 9 2025
 
FLZ053-254-092030-
Osceola FL-Inland Indian River FL-
406 PM EDT Sat Aug 9 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL INDIAN RIVER AND
SOUTHEASTERN OSCEOLA COUNTIES THROUGH 430 PM EDT...

At 405 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Kissimmee Prairie Preserve, or 13 miles west of
Blue Cypress Lake. This thunderstorm was nearly stationary.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

This storm will remain over mainly rural areas of west central Indian
River and southeastern Osceola Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.

&&

LAT...LON 2764 8088 2764 8112 2778 8112 2778 8079
TIME...MOT...LOC 2005Z 196DEG 3KT 2768 8096 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

Tollefsen

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 2:36 PM EDT, 1 hour 30 minutes earlier. Its key messages:

  • Issued at 230 PM EDT Sat Aug 9 2025
  • High Risk of life-threatening rip currents continues through tonight, perhaps lingering Sunday into early next week
  • Elevated rain chances through Sunday, returning closer to normal by the early to middle part of the upcoming week
  • Hotter conditions resume, especially by mid week, with heat index values approaching 102 to 107 degrees
Area forecast discussion, Aug 9, 2:36 PM EDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
236 PM EDT Sat Aug 9 2025

...New KEY MESSAGES, DISCUSSION, MARINE...

.KEY MESSAGES...
Issued at 230 PM EDT Sat Aug 9 2025

- High Risk of life-threatening rip currents continues through
  tonight, perhaps lingering Sunday into early next week

- Elevated rain chances through Sunday, returning closer to normal
  by the early to middle part of the upcoming week

- Hotter conditions resume, especially by mid week, with heat
  index values approaching 102 to 107 degrees

&&

.DISCUSSION...
Issued at 230 PM EDT Sat Aug 9 2025

Now-Tonight...Sunshine is breaking through the clouds in a number of
spots this afternoon, helping temperatures climb closer to the 90
degree mark. Scattered showers and an occasional storm are
ongoing with the highest concentration of activity stretching from
Kissimmee to Deland. 17z RAP analysis shows a pocket of deeper
moisture convergence from Cape Canaveral to Flagler Beach, which
is anticipated to drift westward late in the afternoon. This,
plus easterly flow, will take higher rain chances (70+%) toward
the interior and western peninsula through early evening. Poor mid
level lapse rates are evident by the lackluster radar
presentation of convection so far this afternoon. Occasional to
frequent lightning strikes and heavy rainfall capable of brief,
localized flooding will continue to be the main threats from
storms through the remainder of today. A brief wind gust around
40-45 mph cannot be ruled out with any stronger storm. Drier
conditions are forecast to return overnight with a low chance of
showers and isolated storms lingering offshore and along the
immediate coastline. Overnight lows settle into the mid 70s in
most locations.

Sunday-Monday (modified previous)...A weak surface boundary is
forecast to remain nearly stationary over north Florida through at
least Monday. Models depict a very slow westward-build of mid level
ridging early in the week. At the same time, PW begin to drop below
2". Comparing Sunday to Monday's forecast, rain chances decrease by
5-15%, with the highest chances remaining over the far interior.
Relatively warm 500mb temps (-5C) and weak forcing present a rinse-
and-repeat forecast, with occasional/frequent lightning and locally
heavy rain as the main storm features. With continued (weak) onshore
flow, a diffuse ECSB will develop and traverse the peninsula each
day as steering flow, too, remains light and out of the S or SE.
Will have to monitor any onshore-moving overnight and morning
activity along the coast.

Tuesday-Friday (modified previous)...The general weak pressure
pattern continues across the region with light, mostly onshore flow.
Fairly deep moisture continues with PWATs near 2 inches for the
majority of the extended period. Aloft, mid-level ridging across the
western Atlc retrogrades across the FL peninsula Tue/early Wed, then
emerges into the NE Gulf late Wed/Thu, continuing its westward track
along the Gulf Coast States into Fri. Mid-level temps remain
consistent with previous days, though forcing remains lower than
recent days at least thru mid-week. Generally keep 40-60pct PoPs
each aftn/early evening. Coastal counties may still have the
greatest rainfall chances during the morning/early afternoon with
interior locations realizing highest chances through the
afternoon/early evening. Storm steering flow remains light (onshore)
and periodically erratic at times. Heavy rainfall potential remains
one of the biggest convective threats along with lightning strikes
and locally gusty winds.

Max temps forecast to venture upward a bit into the L-M90s, once
again, each afternoon. Forecast peak heat indices generally 102-
107F, though could have some isolated higher values which we will
have to monitor. Still warm/humid at night with lows in the 70s.

&&

.MARINE...
Issued at 230 PM EDT Sat Aug 9 2025

South-southeasterly winds 10-15 kt turn more easterly Monday and
Tuesday, weakening to 10 kt or less by Wednesday. A weak surface
boundary north of the waters gradually erodes on Tuesday. Seas are
forecast to maintain 2-3 ft, occasionally reaching 4 ft offshore,
through Wednesday. Higher rain chances Sunday and Monday (60-70
percent) fall to 40-50 percent Tuesday and Wednesday as deep
moisture shifts west of the local waters. Still, occasional storms
could produce briefly higher winds and seas.

&&

.AVIATION...
(18Z TAFs)
Issued at 120 PM EDT Sat Aug 9 2025

Active pattern across the area today with VCTS/VCSH at all
terminals. TEMPOs at MCO and the other interior sites bumped up to
18-21Z based on current radar trends, with reductions to VIS and
CIG from TSRA anticipated. VCSH persists beyond 00Z at the
terminals, with drier conditions forecast after 04Z at the
interior terminals. VCSH ongoing through the overnight hours along
the coast. SE winds prevail through the period, becoming lighter
overnight and picking up once again after 14Z. VCTS forecast once
again after 15Z along the coast and 17Z across the interior
tomorrow.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  89  76  91 /  50  80  40  60
MCO  75  92  75  93 /  50  80  30  80
MLB  77  91  77  91 /  50  70  30  60
VRB  75  91  75  92 /  40  70  30  60
LEE  75  90  76  92 /  50  80  40  80
SFB  75  92  76  93 /  50  80  40  70
ORL  75  92  76  93 /  50  80  30  80
FPR  73  91  74  91 /  40  70  30  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

DISCUSSION...Schaper
AVIATION...Tollefsen

In the hours before

Special weather statement, Aug 9, 4:06 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
406 PM EDT Sat Aug 9 2025

FLZ053-254-092030-
Osceola FL-Inland Indian River FL-
406 PM EDT Sat Aug 9 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL INDIAN RIVER AND
SOUTHEASTERN OSCEOLA COUNTIES THROUGH 430 PM EDT...

At 405 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Kissimmee Prairie Preserve, or 13 miles west of
Blue Cypress Lake. This thunderstorm was nearly stationary.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of west central Indian
River and southeastern Osceola Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.

&&

LAT...LON 2764 8088 2764 8112 2778 8112 2778 8079
TIME...MOT...LOC 2005Z 196DEG 3KT 2768 8096

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Tollefsen

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 4:30 PM EDTAreal Flood AdvisoryMLBIndian River, Okeechobee, Osceola2 hr
Aug 9, 6:37 PM EDTSpecial Weather StatementMLBSeminole23 min
Aug 9, 7:02 PM EDTSpecial Weather StatementMLBSeminole28 min
Aug 9, 7:27 PM EDTAreal Flood AdvisoryMLBOrange, Seminole93 min
Aug 9, 7:45 PM EDTAreal Flood AdvisoryMLBLake, Orange90 min

Nearby

Special Weather Statements in Florida, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.